Recent Adventures…

So this post will be a combination personal update/very specific question that hopefully we can get a few responses to…let’s start with the update…

So, last Friday 3/21/14 was a treatment night. Just like always I prepared it, injected it, and went about my evening. The side effects came, as they always do with the headache, body aches, nausea etc, but then a new symptom started – palpitations and fluttering in my heart. I ignored it for a bit, thinking it was  fluke, but it kept going for the next several days. The  headache, body aches, nausea also increased in severity rather than decrease as it usually does. It increased to the point that i couldn’t even make it in to work on Monday.

All of the symptoms persisted the next day, but I went in to work anyway. Not much to do at home other than feel bad. At least at the office there are things to distract me from how I felt. As the day went on Tuesday, the palpitations increased, and I was getting dizzy, short of breath, and very shaky. So I called my doctor’s office and they suggested heading to the ER just to get checked out. So after work M and I went to the ER. Got hooked up to an EKG, IV, BP, Pulse Ox, did a CT, and a chest x-ray…all results came back normal. Which is good and bad. On the one had it’s good to know that there aren’t any serious issues, but on the other there is no obvious cause of the weird symptoms.

This leads me to think it’s a problem with the PegIntron itself. I called Merck and reported the issues that I was having, and they are tracking the lot number to see if anyone else has reported this too.

On to the question. Are there any of you out there taking PegIntron Alpha 2B that have had similar issues recently?

As always, you are your own best advocate, if you do not take care of yourself, who will?

Until next time,

Lina

I am not a warrior

The use of the words “Warrior” or “fighter” in reference to Cancer patients baffles me. There are two implications with these words that bother me most.

First is the implication that this is a “battle” with an opponent who fights fairly. This is not true. Cancer does NOT follow any particular regulations. It does not conform to accepted rules of engagement. Cancer is mean. Cancer plays dirty. Cancer is not a fair “fight”. Frankly, Cancer is a jerk. Cancer is the bully on the playground, who is twice your size, steals your lunch money, and pushes you in the dirt. Cancer is an invisible thief who breaks into your life and steals your energy, your health, your peace of mind. But to me, Cancer is not a “battle”.

Second is the implication that those who “lose the battle” against their cancer did not fight hard enough. This is also not true. The best I can hope for is to try to be an active participant in my treatment and situation. My personal motto, as I’m sure some of you are aware, is to “Be assertive”. This, in my opinion, is the way to approach your cancer.  

I am sure that there are those who disagree with this. That for some, approaching Cancer as a battle to be won is comforting and reassuring. That is absolutely fine. If that approach helps you to become an active participant in your treatment, then that is what matters. What I think we can agree on though; is that Cancer is cruel. It can hurt every aspect of your life. But it is a situation in your life from which you can learn. From which you can grow. From which you can draw strength. Some of my biggest life lessons have come from Cancer. I learned a lot about myself through my experiences, and it has truly made me who I am today. But I am not a warrior. My situation is not a battle. It is my life. I am myself; a patient, a wife, a sister, a daughter, a friend.  And I am me.

Thank you,

As always, you are your own best advocate. Be assertive, be persistent. If you do not take care of yourself, who will?

Lina

Linampn.com

@linampn